MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION, INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-752039
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during the embolization treatment, the coil was placed through a 90cm angled catheter.After part of the coil was advanced it unintentionally detached, and while attempting to retract the delivery pusher wire out, the coil began to unwind and became stuck in the catheter.After multiple attempts to push the unwound coil portion out, a loop snare was used to pull the entire coil out.There was no report of harm or injury to the patient.
 
Event or Problem Description
Additional event information was received, the cx coil was advanced but prematurely detached and then the outer fiber did not deliver.We attempted to push this, flush this, and retraction is with a combination of wire and catheters.Ultimately, we were able to push the outer fiber out of arterial guide catheter but a portion of the outer fiber reflux into the hepatic and celiac artery.After prolonged efforts we advanced a 7 mm snare and were able to snare the fiber of the coil and retracted the coil entirety back into the sheaths and delivered from our tourguide.The procedure was delayed and the patient was discharged.No patient harm or injury was reported.
 
Additional Manufacturer Narrative
Device evaluation: the investigation of the returned coil system found the implant stretched at the proximal section, separated from the pusher, and entangled on the snare device described in the event description.The pusher was not returned for evaluation.The investigation found that the implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing retraction forces over specification.The catheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key18083312
Report Number2032493-2023-01037
Device Sequence Number15432891
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)220128(17)261231(10)0000152802
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Lot Number0000152802
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date12/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight53 KG